MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyphema (1911)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: b6, b7: mean and mode used.B3: aware date used for date of event.The device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Hyphema is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.Hyphema is an established risk associated with use of the device, which is clearly specified in the product''s labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).Please reference report 2032546-2023-00121 for the case of macular edema in patient two (2) of two (2).
 
Event or Problem Description
The following was reported through a review of the article titled "comparing outcomes of phacoemulsification and endocyclophotocoagulation with either dual blade goniotomy (peck) or two trabecular stents (ice2)." reported, following cataract plus trabecular microbypass stent procedures in a total of forty-two (42) patients, one (1) patient presented postop with a persistent hyphema beyond three (3) months in the left operative eye (os), and one (1) patient presented with cystoid macular edema (cme) in the right operative eye (od).Through follow-up, the following additional information was received.Per report, there was no medical or surgical intervention required to treat the case of hyphema, which resolved by postop month six (6).Per report, the case of cystoid macular edema (cme) was "more likely" associated with the phacoemulsification and endoscopic cyclophotocoagulation (ecp) procedure, however the stent may have contributed.Reportedly, the patient was referred to a retina specialist, and treated with medication with the (cme) resolved by postop year one (1).Any omitted information was not provided through follow-up.Please see the attached article for further details.Reference doi: 10.2147/opth.S431356.This report references the case of hyphema in patient one (1) of two (2).

Brand Name
ISTENT TRABECULAR MICRO BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key18041154
Report Number2032546-2023-00120
Device Sequence Number20852555
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberG2-M-IS-US
Device Lot Number124202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale